If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

OT: Amiodarone

Collapse

About the Author

Collapse

Ad Find out more about Ad
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Sarah
    replied
    amiodarone is not a beta-blocker. if it isn't keeping him in normal rhythm, there is ZERO reason to take it. It would, however, make sense to be on a beta-blocker (metoprolol, atenolol, nadolol, etc) to control his heart rate and soften the heart beat.

    he should be talking to his doctor asap.

    s

    Leave a comment:


  • progers
    replied
    Ad,

    I agree with everything Fausto said. Unless he has other dangerous arhythmias (e.g. V-tach etc.), I don't see why he would be on Amiodarone. The usual drugs for rate control are CCBs, BBs and dijoxin.

    You should be asking questions to his docs ASAP.

    Good luck,

    Paul

    Leave a comment:


  • fausto.freire
    replied
    I Ad,

    Amiodarone is very toxic and unless there are other arrhythmic problems (and severe ones, such as ventricular arrhythmias) it should not be used for rate control in afib.

    Unfortunately, I have found out that amio is often used for that in Europe. This is probably due to the fact that amio is very efficient and in the old times it was assumed that amio had not many side effects, which now is very far from being true…

    I have heard of many old patients with chronic afib medicated with amio. In particular I remember a grandmother of a friend of mine with chronic afib that was taking amio. My friend is a medical doctor but even so she was unaware of the dangerous of amio. Following my advice they have talked to cardiologist who changed the medication.

    Yes you should talk to the doctor saying that you are very much concerned with the side effects of amio. Ask him to find an alternative for rate control, namely a beta blocker or a calcium antagonist (diltiazem or verapamil) or sotalol (a hybrid bb, similar to amiodarone)

    Fausto

    Leave a comment:


  • Ad
    started a topic OT: Amiodarone

    OT: Amiodarone

    Off topic: my father in law was admitted to hospital last year with lung cancer. Following surgery (to remove most of his right lung) he apparently developed AF and was put on anti-coagluants and BB's.

    As the AF didn't reverse, he was scheduled for CV (it literally took months before he went up for the CV, partly because of his recovery, partly because no one was in a hurry ).

    As the first CV didn't succeed, he was put on Amiodarone, 200 mg x 3 a day awaiting a second attempt at CV. He recently had that attempt, and again, failure, so it seems he's in chronic AF now. He says it doesn't bother him , and the docs say he can get old with it .

    But he still is on Amio, though in a reduced dose of 200 mg x 1 a day. I'm not all that happy with the Amio, not only for the Amio itself but also because of his medical history as a lung patient. Amio can cause pulmonary problems, and with a weakened lung system, probably will.

    Should i recommend him to urge his cardiologist to switch to a different BB? He is medicated currently to be kept asymptomatic, not to be cured anyway (as far as his AF is concerned, at this moment, his lungs appear clean ). He may be less tired to on another med: in comparison, i'm on a lowly 75 mg of BB (Toprol) a day, with a diagnosed heart disease...

    Ad
Working...
X